Nebraska, 2010

Flash Flood and Flood in Nebraska, June 2, 2010

June 2, 2010 · NWS OAX · 7 events in 2 counties and zones

tracked repeatedly across extreme southeast Nebraska for several hours past midnight CDT on June 2. In addition to producing large hail, the storms dropped very heavy rain, in some cases in excess of 3 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Thunderstorms...a few severe...tracked repeatedly across extreme southeast Nebraska for several hours past midnight CDT on June 2. In addition to producing large hail, the storms dropped very heavy rain, in some cases in excess of 3 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 1, 1:41 PM CST, 11 hours 45 minutes earlier.

Area forecast discussion, Jun 1, 1:41 PM CST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
241 PM CDT TUE JUN 1 2010

.DISCUSSION...
MAIN FORECAST ISSUES WILL REVOLVE AROUND SEVERE WEATHER THIS
AFTERNON AND TONIGHT.

COMPLEX WEATHER SITUATION AS THERE IS OUTFLOW RELATED TO THE
STORMS OVR SD...AND SFC COLD FNT SAGS INTO THE CWA VICINITY
KOFK...MEANWHILE...WARMER/UNSTABLE AIR HAS LIFTED INTO NEB AS
WELL WITH SFC LOW PRES FM KOFK TOWARD KLBF AND KHLC KS. THE SOUTH
FLOW HAS BEEN STRENGTHENING OVER THE LAST FEW HOURS...WITH TEMPS
INCREASING IN THE 80S AND 90S AND DEWPOINTS INCREASING IN THE UPPER
60S. DEWPOINTS HAVE DROPPED IN THE VCNTY OF KLCG/KOFK/KBVN IN THE
AREA OF THIS OUTFLOW BOUNDARY. SUNSHINE IS ON THE INCREASE ACRS
SRN NEB WITH THE CONVECTION MORE FOCUSED OVR NW IA INTO NRN AND
ECNTRL NEB. INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON
AND REMAIN IN THE MODERATE TO HIGH CATEGORY AS DEEP LAYER 0-6KM
SHEAR INCREASES TO 35 TO 50KTS. MEANWHILE...0-1KM HELICITY
INCREASES TO 150M2/S2. TWO AREAS OF CONCERN...ALONG THE BOUNDARY
TO THE NORTH AND THEN ALSO FARTHER SOUTH DUE TO THE LOW LEVEL JET
INCREASING OVR KS. HAVE SVR AND TOR WATCHES IN EFFECT EXPECT SVR
THUNDERSTORMS TO DEVELOP THIS AFTERNOON WITH LARGE HAIL...DAMAGING
WINDS AND HEAVY RAINS. DUE TO THE INSTABILITY/INCREASING LOW LEVEL
AND DEEP LYR SHEAR...TORNADOES MAY DEVELOP. HAVE FOCUSED HIGHEST
POPS IN THE NORTH AND THEN SPREAD SOUTHEAST WITH TIME. FARTHER
SOUTH AWAY FM THE BOUNDARY...BUT IN THE VICINITY THERE IS LESS
CONFIDENCE ON COVERAGE AND EXACTLY WHERE THE STORMS WILL IGNITE.
AS THE EVENING PROGRESSES...THIS LOW LEVEL JET VEERS SHIFTING THE
ORGANIZED THREAT OF SVR STORMS FM ERN NEB AND WRN IA FARTHER EAST
INTO IA...HOWEVER...SINCE THE FRONT WILL STILL LIE IN SE
NEB...THIS AREA COULD ALSO MAINTAIN STORMS OVERNIGHT.

DEPENDING ON THE CONVECTION OVERNIGHT...A SFC BOUNDARY MAY LINGER
ACRS SE NEB INTO SW IA...AND MAY PROVIDE ADDITIONAL FOCUS FOR
THUNDERSTORM WED. A SHORTWAVE TROF OVR WRN NEB WILL PUSH ACRS THE
AREA DURING THE DAY. RESIDUAL MID LEVEL MOISTURE AND UVV WITH THE
SHORT WAVE TROF FARTHER NORTH MAY RESULT IN SCT SHOWERS AND TSRA
NORTH OF THE FRONT...THUS LEFT THE CHC IN FOR RAIN INTO WED AND
EARLY WED EVENING. HIGH PRES WILL BUILD IN FOR WED NIGHT..HOWEVER
ANOTHER SHORTWAVE TROF WILL DRAG A FRONT INTO THE AREA THU
AFTERNOON/THURSDAY NIGHT/FRI.

IN THE LONGER TERM...FRI NIGHT THROUGH TUESDAY...A SHORTWAVE TROF
TRACKING ACRS SRN CANADA AND THE NRN PLAINS WILL FOCUS SOUTH FLOW
ACRS THE PLNS TOWARD A FNT OVR SD. AS THE WAVE PUSHES EAST...THE
ORGANIZED WX SHOULD REMAIN TO OUR NORTH...HOWEVER THE FRONT MAY BE
STRONG ENOUGH TO PRODUCE SCT SHOWERS AND THUNDERSTORM FOR THE CWA.
THERE MAY BE SOME LINGER PRECIP SAT MORNING...THEN THIS FEATURE
SHIFTS EAST FOR SAT AND SAT NIGHT. THE GFS IS HINTING THAT THERE
COULD BE ANOTHER RIPPLE IN THE NW FLOW...SO WILL NEED TO SEE IF
THIS HOLDS IN FUTURE RUNS BEFORE ADDING TO THE FCST. THE MID LEVEL
RIDGE BUILDS OVR THE ROCKIES WITH ANOTHER WAVE DROPPING FOR SUNDAY
NIGHT. THIS PATTERN REPEATS ITSELF WITH CONVECTION DEVELOPING IN
THE HIGH PLAINS DURING THE EVENING AND SPREADS EASTWARD BOTH
SUNDAY NIGHT INTO MONDAY AND MONDAY NIGHT INTO TUESDAY. WITH
UNCERTAINTY IN STRENGTH AND COVERAGE BY THE TIME THE STORMS MOVE
EAST...INCLUDED EITHER ISOLATED OR SCT COVERAGE FOR DAYS 6 AND 7.
WITH THE NW FLOW...TEMPS ARE COOLER. HIGHS SAT/SUN IN THE UPR 70S
LOWER 80S AND IN THE 70S MON AND TUE.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS
FIRST LINE OF TSRA LIFTING NORTH WILL AFFECT KOFK EARLY ON...THEN
AS THE SFC FNT SAG SOUTH...TSRA EXPECTED TO INCREASE IN COVERAGE
FROM MID AFTERNOON ON AT KOFK AND EXPAND SOUTHWARD TO KOMA AND
KLNK THRU THE EVENING. MVFR CIGS AND VSBYS EXPECTED WITH THE
TSRA. WILL NEED TO ADJUST TAFS AS INDIVIDUAL STORMS WITH HAIL AND
STRONG WINDS DEVELOP. SHOWERS AND LIGHT RAIN WITH MVFR VSBYS
EXPECTED TO CONTINUE OVERNIGHT INTO WED MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Jun 1, 8:59 PM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
959 PM CDT TUE JUN 1 2010

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
959 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE
OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA. A FEW OF THESE STORMS MAY
CONTAIN SMALL HAIL AND BRIEF HEAVY RAIN. STRONGER STORMS ARE
EXPECTED TO REMAIN ACROSS EXTREME SOUTHEAST NEBRASKA WHERE SOME
LARGE HAIL IS POSSIBLE ALONG WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...BUT SEVERE WEATHER
IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY
NIGHT AND FRIDAY AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY.

In the hours before

Local storm report, Jun 1, 7:32 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
832 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             N BRADDYVILLE           40.58N 95.04W
06/01/2010  E1.00 INCH       PAGE               IA   TRAINED SPOTTER

&&

NIETFELD
Local storm report, Jun 1, 8:22 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
922 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             6 S STANTON             41.86N 97.22W
06/01/2010  E1.75 INCH       STANTON            NE   STORM CHASER

0300 PM     HAIL             4 SE STANTON            41.91N 97.17W
06/01/2010  E1.75 INCH       STANTON            NE   EMERGENCY MNGR

0330 PM     TORNADO          9 WSW WEST POINT        41.79N 96.87W
06/01/2010                   CUMING             NE   STORM CHASER

            TORNADO ON THE GROUND FOR FIVE MINUTES 6 NORTHWEST OF
            DODGE AND 9 WEST SOUTHWEST OF WEST POINT.

0400 PM     HAIL             9 W WEST POINT          41.84N 96.88W
06/01/2010  E2.50 INCH       CUMING             NE   FIRE DEPT/RESCUE

0413 PM     HAIL             6 W CRAIG               42.90N 96.43W
06/01/2010  E2.75 INCH       PLYMOUTH           IA   STORM CHASER

            2.8 INCH HAIL MEASURED NEAR ESSEN OR 6 MILES WEST OF
            CRAIG.

0420 PM     TORNADO          3 SW CRAIG              41.75N 96.40W
06/01/2010                   BURT               NE   STORM CHASER

0436 PM     HAIL             UEHLING                 41.73N 96.51W
06/01/2010  E1.75 INCH       DODGE              NE   EMERGENCY MNGR

0445 PM     HAIL             WINSLOW                 41.61N 96.50W
06/01/2010  E1.00 INCH       DODGE              NE   EMERGENCY MNGR

0500 PM     HAIL             HERMAN                  41.67N 96.22W
06/01/2010  E1.00 INCH       WASHINGTON         NE   UNKNOWN

0508 PM     HAIL             FREMONT                 41.44N 96.49W
06/01/2010  E1.75 INCH       DODGE              NE   NWS EMPLOYEE

0509 PM     HAIL             FREMONT                 41.44N 96.49W
06/01/2010  E1.00 INCH       DODGE              NE   AMATEUR RADIO

0511 PM     HAIL             FREMONT                 41.44N 96.49W
06/01/2010  E1.00 INCH       DODGE              NE   NWS EMPLOYEE

0518 PM     HAIL             1 S BLAIR               41.53N 96.14W
06/01/2010  E0.88 INCH       WASHINGTON         NE   TRAINED SPOTTER

0519 PM     HAIL             BLAIR                   41.54N 96.14W
06/01/2010  E0.88 INCH       WASHINGTON         NE   FIRE DEPT/RESCUE

0520 PM     HAIL             3 WSW BENNINGTON        41.35N 96.21W
06/01/2010  E1.50 INCH       DOUGLAS            NE   CO-OP OBSERVER

0520 PM     HAIL             BLAIR                   41.54N 96.14W
06/01/2010  E1.75 INCH       WASHINGTON         NE   TRAINED SPOTTER

0525 PM     HAIL             GRETNA                  41.14N 96.24W
06/01/2010  E1.50 INCH       SARPY              NE   CO-OP OBSERVER

0525 PM     HAIL             OMAHA                   41.26N 96.01W
06/01/2010  E0.75 INCH       DOUGLAS            NE   TRAINED SPOTTER

0530 PM     TSTM WND GST     BLAIR                   41.54N 96.14W
06/01/2010  E62.00 MPH       WASHINGTON         NE   NWS EMPLOYEE

0530 PM     TSTM WND GST     BLAIR                   41.54N 96.14W
06/01/2010  E71.00 MPH       WASHINGTON         NE   OFFICIAL NWS OBS

0538 PM     HAIL             MODALE                  41.62N 96.01W
06/01/2010  E0.88 INCH       HARRISON           IA   TRAINED SPOTTER

0538 PM     HAIL             MODALE                  41.62N 96.01W
06/01/2010  E0.88 INCH       HARRISON           IA   TRAINED SPOTTER

0538 PM     TSTM WND GST     OMAHA                   41.26N 96.01W
06/01/2010  E60.00 MPH       DOUGLAS            NE   TRAINED SPOTTER

0544 PM     TSTM WND GST     ELKHORN                 41.28N 96.24W
06/01/2010  E60.00 MPH       DOUGLAS            NE   TRAINED SPOTTER

0545 PM     TSTM WND GST     OMAHA                   41.26N 96.01W
06/01/2010  E50.00 MPH       DOUGLAS            NE   TRAINED SPOTTER

0545 PM     HAIL             MISSOURI VALLEY         41.56N 95.90W
06/01/2010  E1.00 INCH       HARRISON           IA   AMATEUR RADIO

0545 PM     TSTM WND GST     OMAHA                   41.26N 96.01W
06/01/2010  E60.00 MPH       DOUGLAS            NE   TRAINED SPOTTER

0549 PM     HAIL             OMAHA                   41.26N 96.01W
06/01/2010  E1.00 INCH       DOUGLAS            NE   TRAINED SPOTTER

0550 PM     HAIL             5 SE GRETNA             41.09N 96.18W
06/01/2010  E0.88 INCH       SARPY              NE   LAW ENFORCEMENT

0550 PM     HAIL             DODGE                   41.72N 96.88W
06/01/2010  E1.00 INCH       DODGE              NE   AMATEUR RADIO

0554 PM     TSTM WND GST     FREMONT                 41.44N 96.49W
06/01/2010  E55.00 MPH       DODGE              NE   TRAINED SPOTTER

0554 PM     HAIL             OMAHA                   41.26N 96.01W
06/01/2010  E1.00 INCH       DOUGLAS            NE   TRAINED SPOTTER

0555 PM     HAIL             GRETNA                  41.14N 96.24W
06/01/2010  E1.00 INCH       SARPY              NE   AMATEUR RADIO

0555 PM     HAIL             OMAHA                   41.26N 96.01W
06/01/2010  E1.00 INCH       DOUGLAS            NE   LAW ENFORCEMENT

0559 PM     HAIL             UTICA                   40.90N 97.35W
06/01/2010  E0.75 INCH       SEWARD             NE   UNKNOWN

0559 PM     TSTM WND GST     OMAHA                   41.26N 96.01W
06/01/2010  E60.00 MPH       DOUGLAS            NE   UNKNOWN

0600 PM     HAIL             FAIRBURY                40.14N 97.18W
06/01/2010  E1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

0602 PM     TORNADO          8 WNW PLATTSMOUTH       41.05N 96.03W
06/01/2010                   CASS               NE   STORM CHASER

0602 PM     HAIL             PAPILLION               41.16N 96.04W
06/01/2010  E1.00 INCH       SARPY              NE   CO-OP OBSERVER

0602 PM     HAIL             MODALE                  41.62N 96.01W
06/01/2010  E0.88 INCH       HARRISON           IA   TRAINED SPOTTER

0603 PM     TSTM WND GST     1 E BENNINGTON          41.37N 96.14W
06/01/2010  E70.00 MPH       DOUGLAS            NE   TRAINED SPOTTER

            TREES DOWN

0604 PM     TSTM WND GST     OFFUTT AFB              41.11N 95.92W
06/01/2010  E54.00 MPH       SARPY              NE   OTHER FEDERAL

0610 PM     HAIL             OMAHA                   41.26N 96.01W
06/01/2010  E0.88 INCH       DOUGLAS            NE   TRAINED SPOTTER

0630 PM     HAIL             3 S MALCOLM             40.87N 96.87W
06/01/2010  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

0632 PM     HAIL             6 W MILFORD             40.77N 97.17W
06/01/2010  E1.00 INCH       SEWARD             NE   NWS STORM SURVEY

0635 PM     HEAVY RAIN       PAPILLION               41.16N 96.04W
06/01/2010  E2.84 INCH       SARPY              NE   CO-OP OBSERVER

0639 PM     HAIL             4 NE FRIEND             40.69N 97.23W
06/01/2010  E1.00 INCH       SALINE             NE   TRAINED SPOTTER

0640 PM     HAIL             LINCOLN                 40.82N 96.69W
06/01/2010  E1.00 INCH       LANCASTER          NE   AMATEUR RADIO

            EAST SIDE

0641 PM     TSTM WND DMG     OMAHA                   41.26N 96.01W
06/01/2010                   DOUGLAS            NE   AMATEUR RADIO

            TREES DOWN ON HWY

0736 PM     HAIL             WESTERN                 40.39N 97.20W
06/01/2010  E0.88 INCH       SALINE             NE   EMERGENCY MNGR

0740 PM     HAIL             WILBER                  40.48N 96.96W
06/01/2010  M0.75 INCH       SALINE             NE   EMERGENCY MNGR

0743 PM     HAIL             WILBER                  40.48N 96.96W
06/01/2010  M0.88 INCH       SALINE             NE   EMERGENCY MNGR

0744 PM     HAIL             WESTERN                 40.39N 97.20W
06/01/2010  M1.00 INCH       SALINE             NE   EMERGENCY MNGR

0745 PM     HEAVY RAIN       WILBER                  40.48N 96.96W
06/01/2010  E0.00 INCH       SALINE             NE   EMERGENCY MNGR

            STREET FLOODING

0746 PM     TSTM WND GST     HALLAM                  40.54N 96.79W
06/01/2010  E60.00 MPH       LANCASTER          NE   TRAINED SPOTTER

0746 PM     HAIL             HALLAM                  40.54N 96.79W
06/01/2010  E0.75 INCH       LANCASTER          NE   TRAINED SPOTTER

0800 PM     HAIL             6 W FAIRBURY            40.14N 97.29W
06/01/2010  E1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

0802 PM     TSTM WND GST     2 E PLYMOUTH            40.30N 96.95W
06/01/2010  E60.00 MPH       JEFFERSON          NE   TRAINED SPOTTER

0822 PM     HAIL             N BRADDYVILLE           40.58N 95.04W
06/01/2010  E1.00 INCH       PAGE               IA   TRAINED SPOTTER

&&

DFOBERT
Local storm report, Jun 1, 9:11 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1011 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     OMAHA                   41.26N 96.01W
06/01/2010                   DOUGLAS            NE   BROADCAST MEDIA

            SEVERAL TREES DOWN COVERING 72ND STREET NORTH OF HIGHWAY
            36. TIME ESTIMATED BASED ON RADAR

&&

BK
Special weather statement, Jun 1, 11:52 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1252 AM CDT WED JUN 2 2010

NEZ089-090-092-020630-
GAGE NE-JOHNSON NE-PAWNEE NE-
1252 AM CDT WED JUN 2 2010

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PAWNEE...SOUTHWESTERN
JOHNSON AND CENTRAL GAGE COUNTIES UNTIL 130 AM CDT...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BEATRICE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCKFORD STATE RECREATION AREA...
  FILLEY...
  VIRGINIA...
  LEWISTON...
  BURCHARD...
  STEINAUER...

CHERMOK
Special weather statement, Jun 2, 12:36 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
136 AM CDT WED JUN 2 2010

NEZ092-093-020700-
PAWNEE NE-RICHARDSON NE-
136 AM CDT WED JUN 2 2010

...SPECIAL WEATHER STATEMENT FOR WESTERN RICHARDSON AND PAWNEE
COUNTIES UNTIL 200 AM CDT...

AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PAWNEE CITY...OR 26 MILES
EAST OF BEATRICE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM ALONG
WITH VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FALLS CITY...
  PAWNEE CITY...
  TABLE ROCK...
  HUMBOLDT...
  STELLA...
  VERDON...
  DAWSON...
  THE HIGHWAY 75 AND 8 JUNCTION...
  SALEM...

CHERMOK
Special weather statement, Jun 2, 1:02 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
202 AM CDT WED JUN 2 2010

NEZ093-020745-
RICHARDSON NE-
202 AM CDT WED JUN 2 2010

...SPECIAL WEATHER STATEMENT FOR RICHARDSON COUNTY UNTIL 245 AM
CDT...

AT 200 AM CDT...A STRONG THUNDERSTORM WAS NEAR HUMBOLDT...OR 17
MILES WEST OF FALLS CITY...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM IN
ADDITION TO VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH.

LOCATIONS NEAR THE PATH OF INCLUDE...
  FALLS CITY...
  VERDON...
  DAWSON...
  THE HIGHWAY 75 AND 8 JUNCTION...
  SALEM...
  PRESTON...
  RULO...

MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

CHERMOK

The radar

The Topeka radar (KTWX), 126 km away, was scanning. The volume nearest the first event began at 07:24 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 flash flood, 1 flood, 1 heavy rain. Local standard time, as filed.

Hail, Gage

When
June 2, 1:26 AM CST
Where
Gage County, 2.12 mi E of Odell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.050, -96.760

Hail, Gage

When
June 2, 1:39 AM CST to 1:43 AM CST
Where
Gage County, 3.7 mi W of Barneston to 1 mi W of Barneston
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.050, -96.650

Hail of nickel to quarter-size fell west of Barneston.

Hail, Pawnee

When
June 2, 1:50 AM CST
Where
Pawnee County, 4.45 mi WSW of Bookwater to Pawnee City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.050, -96.450

Hail up to 1 inch in diameter caused some vehicle damage near and west of Pawnee City.

Hail, Pawnee

When
June 2, 1:57 AM CST
Where
Pawnee County, 4 mi W of Bookwater
Measured
1.3 in hail
Reported by
Trained Spotter
Coordinates
40.070, -96.446

Hail a little larger than half dollar-size fell south of Burchard which damaged some crops in the region.

Flash Flood, Pawnee

When
June 2, 2:00 AM CST to 3:30 AM CST
Where
Pawnee County, 1.73 mi ESE of Steinauer to 3.72 mi NE of Steinauer
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.210, -96.200

Heavy rain caused flash flooding which briefly crossed Highway 50 just north of its intersection with Highway 4. Six hour rainfall was between 3 and 5 inches from near the Burchard area to around Pawnee City.

Flood, Pawnee

When
June 2, 3:30 AM CST to 4:30 PM CST
Where
Pawnee County, 1.52 mi SSW of Steinauer to 5.63 mi NW of Table Rock
Cause
Heavy Rain
Property damage
$1,000
Reported by
Newspaper
Coordinates
40.200, -96.242

Rainfall of 3 to 5 inches caused flooding along Turkey Creek which flooded farmlands along the stream and a city pond in Pawnee City.

Heavy Rain, Gage

When
June 2, 6:00 AM CST
Where
Gage County, Liberty
Reported by
COOP Observer
Coordinates
40.080, -96.480

The cooperative observer near Liberty measured a 24 hour storm total of 3.5 inches (although most fell in less than 6 hours). Some lowland flooding of farm fields was noted around the area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222949, 222951, 222953, 222950, 222973, 236833, 223175.